Alert archive / Idaho / Severe Thunderstorm Warnings in 2013
Severe Thunderstorm Warning 59, NWS Pocatello, ID
NWS Pocatello, ID issued this severe thunderstorm warning at Sep 5, 2013, 6:14 PM MDT for Clark County, Idaho. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 5, 2013, 6:14 PM MDT (00:14 UTC)
- Expired
- Sep 5, 2013, 7:00 PM MDT
- In force
- 46 min
- Issued by
- NWS Pocatello, ID
- Area
- Storm-based polygon
County Clark County, ID
The radar
The Pocatello radar (KSFX), 134 km from the middle of the area, began a volume at 00:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Sep 5, 3:56 PM MDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Boise Airport, ID (KBOI), launched 00:00Z, 0.2 hours before the alert went out and 318 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 415 J/kg
- Mixed-layer CIN
- -193 J/kg
- Mixed-layer LCL
- 1172 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- 87 m²/s²
- 0-3 km storm-relative helicity
- 413 m²/s²
- Significant tornado parameter
- -0.0
- Supercell composite
- -0.1
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 5, 12:57 PM MDT, 5 hours 17 minutes earlier.
Area forecast discussion, Sep 5, 12:57 PM MDT, 5 hours 17 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE POCATELLO ID 1257 PM MDT THU SEP 5 2013 .DISCUSSION...THE UPPER LOW MOVING INTO SE OR THIS AFTN CONTINUES TO STREAM MONSOON MOISTURE INTO ID. MORNING CONVECTION HAS MOVEF OUT OF THE AREA...AND AFTERNOON CONVECTION IS EXPECTED TO START UP AND SPREAD ACROSS SE ID CONTINUING INTO THE EARLY EVE. PW VALUES AGAIN RUNNING ABOVE 1 INCH...SUPPORTING THE THREAT OF HEAVY RAIN WITH THUNDERSTORMS. THE UPPER LOW MOVES SLOWLY NE TO CENTRAL WA ON FRI...AND THIS WILL PUSH MUCH OF THE MOISTURE OFF TO THE N AND E OF ID. ONLY EXPECTING SCATTERED SHOWERS AND TSTMS IN THE EASTERN HIGHLANDS ON FRI AND SAT AND LESS COVERAGE ON SUNDAY. BY SUN NIGHT THE UPPER LOW MOVES TO THE N CENTRAL MT. THIS WILL TAKE THE PRECIP OUT OF THE AREA ENTIRELY...WITH UPPER RIDGING TAKING OVER AND KEEPING THE AREA DRY THROUGH THURSDAY. HEDGES && .AVIATION...MORNING SHOWERS AND THUNDERSTORMS ARE BEGINNING TO MOVE OUT OF THE AREA WITH SKIES GENERALLY CLEARING SOMEWHAT. HOWEVER...THIS WILL ACT TO DESTABILIZE THE ATMOSPHERE AND WILL GIVE WAY TO MORE ORGANIZED CONVECTION THIS AFTERNOON. STORMS THIS AFTERNOON WILL BE WELL DEVELOPED AND COULD PRODUCE STRONG OUTFLOW WINDS. AIRMASS WILL STABILIZE LATE TONIGHT AND BRING MORE SETTLED WEATHER TO THE AREA. HINSBERGER && .FIRE WEATHER...CONCERN FOR THIS AFTERNOON AND EVENING WILL BE TWO-FOLD...A CONTINUED FLASH FLOOD THREAT ACROSS THE AREA AND THE SEVERE WEATHER POTENTIAL AS INDICATED BY THE SLIGHT RISK HIGHLIGHT FROM SPC. MOISTURE WILL CONTINUE TO STREAM INTO THE AREA FROM THE SOUTHWEST AHEAD OF AN UPPER LOW OVER THE OREGON COASTAL WATERS. HEAVY RAINFALL MAY PRODUCE MUDSLIDES AND/OR DEBRIS FLOW OVER RECENT BURN AREAS. THE UPPER LOW IS EXPECTED TO SLOWLY ADVANCE INLAND AND SHOULD BE LOCATED OVER EASTERN WASHINGTON FRIDAY NIGHT. THIS SHOULD HELP INTRODUCE SOME DRIER AIR TO THE CENTRAL MOUNTAINS HEADING INTO THE WEEKEND...BUT MOISTURE WILL REMAIN OVER THE SOUTHEASTERN HIGHLANDS THROUGH SUNDAY AS THE UPPER LOW CONTINUES EASTWARD. MODELS SUGGEST A MUCH DRIER WEATHER PATTERN STARTING NEXT WEEK AS RIDGING BUILDS BACK INTO THE AREA. EXPECT TO SEE LOWER HUMIDITY NEXT WEEK AS A RESULT. HINSBERGER && .PIH WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH UNTIL 9 PM MDT THIS EVENING IDZ017-018-021>023-031. &&
Hazardous weather outlook, Sep 5, 5:22 AM MDT, 12 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE POCATELLO ID 522 AM MDT THU SEP 5 2013 IDZ017>025-031-032-061130- EASTERN MAGIC VALLEY-SAWTOOTH MOUNTAINS-UPPER SNAKE HIGHLANDS- UPPER SNAKE RIVER PLAIN-LOWER SNAKE RIVER PLAIN- SOUTH CENTRAL HIGHLANDS-CARIBOU HIGHLANDS- CACHE VALLEY/IDAHO PORTION-WASATCH MOUNTAINS/IDAHO PORTION- BIG AND LITTLE WOOD RIVER REGION-LOST RIVER/PAHSIMEROI- 522 AM MDT THU SEP 5 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN IDAHO. .DAY ONE...TODAY AND TONIGHT HEAVY RAINFALL IS LIKELY AGAIN TODAY OVER THE AREA PARTICULARLY THE SOUTHERN HIGHLANDS...CENTRAL MOUNTAINS...EASTERN MAGIC VALLEY...LOWER SNAKE RIVER PLAIN AND CARIBOU HIGHLANDS PROMPTING FLASH FLOOD WATCHES. NUMEROUS TO WIDESPREAD RAIN SHOWERS AND SCATTERED THUNDERSTORMS WILL MOVE THIS MORNING AND CONTINUE OFF AND ON THROUGH THIS AFTERNOON. LOOK FOR GUSTY WINDS...HAIL AND LIGHTNING IN AND AROUND THUNDERSTORMS. SHOWERS AND THUNDERSTORMS WILL DROP IN INTENSITY AND COVERAGE BY LATE AFTERNOON AND CONTINUE INTO EARLY EVENING BEFORE SUBSIDING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO SIGNIFICANT WEATHER IS EXPECTED AT THIS TIME. EXPECT BREEZY WINDS ACROSS THE AREA ON FRIDAY AND TO A LESSER EXTENT ON SATURDAY AND SUNDAY. ISOLATED SHOWERS AND THUNDERSTORMS ARE EXPECT ACROSS THE UPPER SNAKE HIGHLANDS AND EASTERN HIGHLANDS NEAR THE WYOMING BORDER FRIDAY...SATURDAY AND AN LESSER EXTENT ON SUNDAY. LOCALIZED HEAVY RAIN COULD OCCUR. .SPOTTER INFORMATION STATEMENT... WE ASK TRAINED SPOTTERS AND CITIZENS TO REPORT SIGNIFICANT WEATHER CONDITIONS WHEN IT IS SAFE TO DO SO. THESE CONDITIONS MAY INCLUDE HAIL...TORNADOES...STRONG WIND...DUST STORMS...SNOWFALL... EXTREME COLD TEMPERATURES...FREEZING RAIN OR HEAVY RAIN...DENSE FOG...AND FLOODING OR ICE JAMS. INFORMATION ABOUT THESE HAZARDOUS CONDITIONS SHOULD BE CALLED INTO YOUR NATIONAL WEATHER SERVICE OFFICE IN POCATELLO USING THE 1-800 SEVERE WEATHER HOTLINE...OR 208-233-0834.
In the hours before
Special weather statement, Sep 5, 3:24 PM MDT, 2 hours 50 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE POCATELLO ID 324 PM MDT THU SEP 5 2013 IDZ017-031-052215- LINCOLN ID-BLAINE ID- 324 PM MDT THU SEP 5 2013 THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A SIGNIFICANT WEATHER ADVISORY FOR... CENTRAL BLAINE COUNTY IN CENTRAL IDAHO CENTRAL LINCOLN COUNTY IN SOUTH CENTRAL IDAHO UNTIL 415 PM MDT AT 319 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 13 MILES NORTHEAST OF SHOSHONE..MOVING NORTH AT 35 MPH. HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... PICABO AND GANNETT... CAREY... LAT...LON 4337 11426 4331 11386 4290 11411 4291 11433 TIME...MOT...LOC 2124Z 198DEG 29KT 4307 11416 RS
Special weather statement, Sep 5, 4:59 PM MDT, 1 hour 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE POCATELLO ID
459 PM MDT THU SEP 5 2013
IDZ019-032-052345-
CLARK ID-BUTTE ID-CUSTER ID-
459 PM MDT THU SEP 5 2013
THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY FOR...
EAST CENTRAL CUSTER COUNTY IN CENTRAL IDAHO
NORTHERN BUTTE COUNTY IN EAST CENTRAL IDAHO
SOUTHWESTERN CLARK COUNTY IN EASTERN IDAHO
UNTIL 545 PM MDT
AT 457 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 13 MILES NORTHEAST
OF MACKAY TO 9 MILES WEST OF HOWE..AND MOVING NORTHEAST AT 30 MPH.
WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THESE STORMS...ALONG WITH
HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING.
LOCATIONS IMPACTED INCLUDE...
RURAL EASTERN CUSTER COUNTY...
RURAL NORTHERN BUTTE COUNTY...
RURAL SOUTHWESTERN CLARK COUNTY...
LAT...LON 4433 11336 4432 11333 4424 11332 4424 11288
4408 11274 4368 11309 4364 11319 4407 11359
TIME...MOT...LOC 2259Z 212DEG 28KT 4408 11345 4376 11316
VALLESpecial weather statement, Sep 5, 5:10 PM MDT, 1 hour 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE POCATELLO ID
510 PM MDT THU SEP 5 2013
IDZ031-060015-
BLAINE ID-
510 PM MDT THU SEP 5 2013
THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY FOR...
WEST CENTRAL BLAINE COUNTY IN CENTRAL IDAHO
UNTIL 615 PM MDT
AT 506 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 6 MILES SOUTH OF CORRAL..MOVING NORTHEAST AT 30
MPH.
WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH
HEAVY RAIN. RAIN SHOWERS ARE EXPECTED TO MOVE INTO THE BEAVER CREEK
WILD FIRE BURN AREA BY 6 PM MDT.
LOCATIONS IMPACTED INCLUDE...
RURAL WESTERN BLAINE COUNTY...
RURAL NORTHWESTERN BLAINE COUNTY...
LAT...LON 4385 11469 4362 11418 4339 11454 4343 11455
4346 11452 4348 11452 4350 11458 4356 11460
4360 11469 4366 11467 4368 11470 4373 11468
4381 11472
TIME...MOT...LOC 2309Z 207DEG 27KT 4332 11492Special weather statement, Sep 5, 5:51 PM MDT, 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE POCATELLO ID
551 PM MDT THU SEP 5 2013
IDZ017-060045-
LINCOLN ID-
551 PM MDT THU SEP 5 2013
THE NATIONAL WEATHER SERVICE IN POCATELLO HAS ISSUED A
SIGNIFICANT WEATHER ADVISORY FOR...
LINCOLN COUNTY IN SOUTH CENTRAL IDAHO
UNTIL 645 PM MDT
AT 548 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 12 MILES NORTH OF EDEN..MOVING NORTHEAST AT 35
MPH.
HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH FREQUENT DANGEROUS LIGHTNING.
LOCATIONS IMPACTED INCLUDE...
DIETRICH...
RICHFIELD...
THIS STORM MAY INTENSIFY...AND A SEVERE THUNDERSTORM WATCH IS IN
EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV
STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 4321 11439 4317 11437 4318 11433 4318 11374
4276 11394 4276 11405 4277 11406 4280 11407
4281 11434
TIME...MOT...LOC 2351Z 206DEG 29KT 4280 11420
HEDGES!The office that day
Everything else NWS Pocatello, ID issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 5, 11:19 PM MDT | Flash Flood Warning | PIH | Blaine | 3 hr |
| Sep 6, 1:52 PM MDT | Areal Flood Advisory | PIH | Bannock, Caribou, Oneida | 3 hr |
| Sep 6, 2:37 PM MDT | Special Weather Statement | PIH | Bonneville | 53 min |
| Sep 6, 2:50 PM MDT | Areal Flood Advisory | PIH | Bingham, Bonneville, Caribou | 3 hr |
| Sep 6, 4:01 PM MDT | Areal Flood Advisory | PIH | Cassia, Oneida | 3 hr |
| Sep 6, 5:23 PM MDT | Special Weather Statement | PIH | Power | 52 min |
| Sep 6, 5:39 PM MDT | Special Weather Statement | PIH | Bannock | 66 min |
Nearby
Severe Thunderstorm Warnings in Idaho, 2013Every severe thunderstorm warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.